Volume 1, issue 1 (2001)

Download this article
For printing
Recent Issues

Volume 24, 1 issue

Volume 23, 9 issues

Volume 22, 8 issues

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Homology cylinders: an enlargement of the mapping class group

Jerome Levine

Algebraic & Geometric Topology 1 (2001) 243–270
Bibliography
1 J S Birman, R Craggs, The $\mu$–invariant of 3–manifolds and certain structural properties of the group of homeomorphisms of a closed, oriented 2–manifold, Trans. Amer. Math. Soc. 237 (1978) 283 MR0482765
2 T D Cochran, P Melvin, Finite type invariants of 3–manifolds, Invent. Math. 140 (2000) 45 MR1779798
3 M Falk, R Randell, The lower central series of a fiber-type arrangement, Invent. Math. 82 (1985) 77 MR808110
4 S Garoufalidis, M Goussarov, M Polyak, Calculus of clovers and finite type invariants of 3–manifolds, Geom. Topol. 5 (2001) 75 MR1812435
5 S Garoufalidis, J Levine, Tree-level invariants of three-manifolds, Massey products and the Johnson homomorphism, from: "Graphs and patterns in mathematics and theoretical physics", Proc. Sympos. Pure Math. 73, Amer. Math. Soc. (2005) 173 MR2131016
6 S Garoufalidis, J Levine, Finite type 3–manifold invariants, the mapping class group and blinks, J. Differential Geom. 47 (1997) 257 MR1601612
7 H B Griffiths, Automorphisms of a 3–dimensional handlebody, Abh. Math. Sem. Univ. Hamburg 26 (1963/1964) 191 MR0159313
8 M Goussarov, Finite type invariants and $n$–equivalence of 3–manifolds, C. R. Acad. Sci. Paris Sér. I Math. 329 (1999) 517 MR1715131
9 N Habegger, Milnor, Johnson and tree-level perturbative invariants, preprint (2000)
10 N Habegger, X S Lin, The classification of links up to link-homotopy, J. Amer. Math. Soc. 3 (1990) 389 MR1026062
11 K Habiro, Claspers and finite type invariants of links, Geom. Topol. 4 (2000) 1 MR1735632
12 R Hain, Infinitesimal presentations of the Torelli groups, J. Amer. Math. Soc. 10 (1997) 597 MR1431828
13 D Johnson, A survey of the Torelli group, from: "Low-dimensional topology (San Francisco, Calif., 1981)", Contemp. Math. 20, Amer. Math. Soc. (1983) 165 MR718141
14 J Levine, Pure braids, a new subgroup of the mapping class group and finite-type invariants of 3–manifolds, from: "Tel Aviv Topology Conference: Rothenberg Festschrift (1998)" (editors M Farber, W Lück, S Weinberger), Contemp. Math. 231, Amer. Math. Soc. (1999) 137 MR1705580
15 E Luft, Actions of the homeotopy group of an orientable 3–dimensional handlebody, Math. Ann. 234 (1978) 279 MR0500977
16 S V Matveev, Generalized surgeries of three-dimensional manifolds and representations of homology spheres, Mat. Zametki 42 (1987) 268, 345 MR915115
17 S Morita, Abelian quotients of subgroups of the mapping class group of surfaces, Duke Math. J. 70 (1993) 699 MR1224104
18 S Morita, Structure of the mapping class groups of surfaces: a survey and a prospect, from: "Proceedings of the Kirbyfest (Berkeley, CA, 1998)", Geom. Topol. Monogr. 2, Geom. Topol. Publ., Coventry (1999) 349 MR1734418
19 J Nielsen, Untersuchungen zur Topologie der geschlossenen zweiseitigen Flächen, Acta Math. 50 (1927) 189 MR1555256
20 T Oda, A lower bound for the graded modules associated with the relative weight filtration on the Teichmuller group, preprint
21 T Ohtsuki, Finite type invariants of integral homology 3–spheres, J. Knot Theory Ramifications 5 (1996) 101 MR1373813
22 J Stallings, Homology and central series of groups, J. Algebra 2 (1965) 170 MR0175956